Alert archive / New Jersey / River Flood Warnings in 2008
River Flood Warning 8, NWS New York, NY
NWS New York, NY issued this river flood warning at Dec 12, 2008, 5:20 AM EST for Bergen County, New Jersey. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 5:20 AM EST (10:20 UTC)
- Expired
- Dec 12, 2008, 1:04 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
- Flood severity
- Minor
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saddle River at Lodi (LODN4). The gauge peaked at 6.36 ft at Dec 12, 2008, 9:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KOKX 121020 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 520 AM EST FRI DEC 12 2008 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A RIVER FLOOD WARNING FOR THE SADDLE RIVER AT LODI... RUNOFF FROM HEAVY RAINFALL HAS PUSHED THE SADDLE RIVER AT LODI ABOVE FLOOD STAGE. MINOR FLOODING WILL CONTINUE UNTIL EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-121700- /O.NEW.KOKX.FL.W.0008.081212T1020Z-081212T1700Z/ /LODN4.1.ER.081212T0957Z.081212T1200Z.081212T1400Z.NO/ 520 AM EST FRI DEC 12 2008 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE SADDLE RIVER AT LODI * FROM EARLY THIS MORNING UNTIL THIS AFTERNOON * AT 05AM FRIDAY THE STAGE WAS...6.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 6.0 FEET * AT 6.0 FEET...FLOODING OCCURS ON VREELAND STREET, MAIN STREET ACROSS FROM MITCHELL STREET, AND AT THE PARK BETWEEN CHESTNUT STREET AND NORWOOD AVENUE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON JAN 27 1996. $$ GOODMAN
2 follow-up statements
000
WGUS81 KOKX 121658
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1158 AM EST FRI DEC 12 2008
...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE RIVER FLOOD WARNING
FOR THE SADDLE RIVER AT LODI...
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL EARLIER TODAY CONTINUES
TO IMPACT THE SADDLE RIVER AT LODI, NJ. ALTHOUGH THE RIVER CONTINUE
OVER ITS BANKS...IT IS SLOWLY RECEDING. THE RIVER IS EXPECTED TO FALL
BELOW FLOOD STAGE BY THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.
&&
NJC003-122100-
/O.EXT.KOKX.FL.W.0008.000000T0000Z-081212T2100Z/
/LODN4.1.ER.081212T0957Z.081212T1500Z.081212T1648Z.NO/
1158 AM EST FRI DEC 12 2008
...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR
THE SADDLE RIVER AT LODI
* UNTIL THIS AFTERNOON
* AT 11AM FRIDAY THE STAGE WAS 6.2 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 6.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE.
* AT 6.0 FEET...FLOODING OCCURS ON VREELAND STREET, MAIN STREET ACROSS FROM
MITCHELL STREET, AND AT THE PARK BETWEEN CHESTNUT STREET AND NORWOOD AVENUE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET ON JUL 14 1975.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME
SADDLE RIVER
LODI 6.0 6.20 FRI 11 AM 5.2 FRI 1 PM
$$000
WGUS81 KOKX 121804
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
104 PM EST FRI DEC 12 2008
...THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI IS CANCELLED...
THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI HAS BEEN CANCELLED.
THE SADDLE RIVER AT LODI IS FINALLY BELOW ITS BANKS AND AT THIS LEVEL
NO FLOODING IS EXPECTED.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.
NJC003-121834-
/O.CAN.KOKX.FL.W.0008.000000T0000Z-081212T2100Z/
/LODN4.1.ER.081212T0957Z.081212T1500Z.081212T1718Z.NO/
104 PM EST FRI DEC 12 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SADDLE RIVER AT LODI
* AT 12PM FRIDAY THE STAGE WAS 5.8 FEET
* FLOOD STAGE IS 6.0 FEET
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
SADDLE RIVER
LODI 6.0 5.84 FRI 1 PM 4.1 FRI 7 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Dec 12, 5:08 AM EST, 12 minutes earlier.
Area forecast discussion, Dec 12, 5:08 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
508 AM EST FRI DEC 12 2008
.SYNOPSIS...
A DEEPENING AREA OF LOW PRESSURE CURRENTLY OVER NEW JERSEY...WILL
LIFT ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT THIS
MORNING...THEN RACE TO THE CANADIAN MARITIME PROVINCES THIS
AFTERNOON. HIGH PRESSURE THEN BUILDS IN FROM THE WEST THROUGH
SATURDAY NIGHT...THEN SLIDES OFFSHORE SUNDAY AND SUNDAY NIGHT. A
COMPLEX STORM SYSTEM WILL TRACK NORTHEAST DOWN THE SAINT LAWRENCE
RIVER VALLEY FROM MONDAY INTO TUESDAY...DRAGGING ITS TRAILING COLD
FRONT THROUGH THE REGION MONDAY NIGHT AND TUESDAY MORNING. HIGH
PRESSURE THEN BUILDS IN FROM THE GREAT LAKES TUESDAY...THEN SLIDES
OFF THE NEW ENGLAND COAST TUESDAY NIGHT. AN AREA OF LOW PRESSURE
TRACKS BY TO OUR SOUTH WEDNESDAY...FOLLOWED BY HIGH PRESSURE
BUILDING IN FROM THE PLAINS INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE IS QUICKLY LIFTING THROUGH THE MID-ATLANTIC COAST
STATES...AND WILL LIFT THROUGH COASTAL NEW ENGLAND LATER THIS
MORNING...BEFORE PUSHING INTO THE CANADIAN MARITIME PROVINCES THIS
AFTERNOON. THE MAIN PRECIPITATION SHIELD IS ALSO QUICKLY
APPROACHING THE LOCAL AREA...AND WE PROBABLY WILL SEE THE
PERSISTENT PRECIP TAPER OFF FROM WEST TO EAST BETWEEN 6 AND 8 AM
THIS MORNING. BEYOND THAT...SHORTWAVES ROTATE AROUND THE BASE OF
THE UPPER LEVEL TROUGH TO PROVIDE A SOURCE OF LIFT. HOWEVER...
MUCH OF THE MOISTURE CURRENTLY IN PLACE WILL BE LIFTING NORTHEAST
WITH THE SOON TO BE DEPARTING LOW. SO...DON/T THINK THERE WILL BE
MUCH MOISTURE TO WORK WITH WITH BY LATE MORNING...AND ESPECIALLY
THIS AFTERNOON. AS A RESULT...WILL QUICKLY TAPER POPS DOWN TO
CHANCE EARLY THIS MORNING...WITH NOTHING MORE THAN A FEW HUNDREDTHS
OF AN INCH OF QPF EXPECTED FROM THE TAIL END OF THE MORNING RUSH
HOUR AND BEYOND.
THE COASTAL FRONT PUSHED ACROSS LONG ISLAND...MAKING IT AS FAR
INLAND AS NEAR JFK AIRPORT TO JUST EAST OF NEW HAVEN TO NEAR
NORWICH. HOWEVER...AS THE LOW BEGINS TO LIFT ACROSS THE
REGION...IT WILL DRAG THE COLD FRONT ASSOCIATED WITH THE LOW
ACROSS THE REGION. TEMPERATURES AND DEW POINTS IN THE WARM SECTOR
PUSHED INTO THE UPPER 50S...BUT THIS WILL QUICKLY REVERT BACK TO
THE LOWER 40S AND UPPER 30S AS THE COLD FRONT SLIDES THROUGH.
BETWEEN 1.50 AND 2.50 INCHES OF RAIN HAS FALLEN ACROSS THE REGION
BETWEEN 00Z AND 09Z. THE VAST MAJORITY OF THIS HAS BEEN AS PLAIN
RAIN...WITH JUST A FEW POCKETS OF FREEZING RAIN ACROSS INTERIOR
SECTIONS WELL NORTH AND WEST OF NEW YORK CITY. THERE REMAIN A
COUPLE OF SPOTS...MAINLY VALLEYS ACROSS ORANGE AND PUTNAM
COUNTIES IN NY AND WESTERN PASSAIC IN NJ WHERE TEMPERATURES
CONTINUE TO HOVER AROUND FREEZING. WILL CONTINUE THE WARNING FOR
ORANGE COUNTY AND THE ADVISORY FOR PUTNAM AND WESTERN PASSAIC.
WILL DROP THE ADVISORY FOR ROCKLAND...NORTHERN WESTCHESTER AND
NORTHERN FAIRFIELD AT THIS TIME AS OBSERVATIONS FROM NWS ASOS
EQUIPMENT...MESONET DATA AND OEM STATIONS INDICATE TEMPERATURES
ABOVE FREEZING.
THE FLOOD WATCH WILL STAY UP FOR ALL AREAS OR NOW...AS LOCAL
RIVERS AND STREAMS CONTINUE TO RISE IN RESPONSE TO VERY HEAVY RAIN
OVERNIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
HIGH PRESSURE BUILDS IN AS LOW DEPARTS...WITH 500 MB TROUGH
CROSSING FRIDAY NIGHT (KEEPING CLOUD COVER AND WINDS UP A BIT) AND
THEN RIDGING BUILDS IN ALOFT ON SATURDAY (MINIMIZING MIXING).
WHILE THE WEATHER SHOULD BE QUIET...IT WILL BE COLD WITH LOWS IN
THE TEENS INLAND/LONG ISLAND PINE BARREN AND LOW TO MID 20S
ELSEWHERE FRIDAY NIGHT...THEN HIGHS STRUGGLE TO REACH THE UPPER 20S
TO LOWER 30S ON SATURDAY.
KEEP IN MIND THAT THERE WILL BE QUITE A BIT OF RESIDUAL WATER AND
MOISTURE TONIGHT THAT WILL FREEZE AS TEMPERATURES DROP WELL BELOW
FREEZING. THE EARLIER ENDING TIME FOR THE PERSISTENT RAIN THIS
MORNING WILL HELP...AS IT WILL BUY US A COUPLE OF EXTRA HOURS FOR
POTENTIAL DRYING.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
H5 RIDGING OVER THE NORTHEAST SATURDAY NIGHT AND SUNDAY. AT THE
SURFACE...LARGE AREA OF HIGH PRESSURE MOVES OFFSHORE SATURDAY NIGHT
AND SLOWLY DRIFTS OUT TO SEA THROUGH SUNDAY WITH A RETURN FLOW ON
THE BACKSIDE OF THE HIGH. DRY WEATHER IS EXPECTED TO PREVAIL DURING
THIS TIME...AND THERE SHOULDNT BE MUCH IN THE WAY OF CLOUD COVER
EITHER. TEMPERATURES WILL MODERATE ON SUNDAY AS WELL.
NEGATIVELY TILTED H5 TROF MOVES THROUGH THE NORTHERN PLAINS AND
GREAT LAKES REGION ON MONDAY. ASSOCIATED SURFACE LOW WILL MOVE
NORTHEAST THROUGH SOUTHEASTERN CANADA...AND SLOWLY DRAG A COLD FRONT
EASTWARD. CLOUDS WILL INCREASE OUT AHEAD OF THE FRONT ON MONDAY WITH
A SLIGHT CHANCE OF SHOWERS FOR THE NW ZONES BY DAYS END. TEMPS WILL
CONTINUE TO MODERATE WITH HIGHS IN THE 50S.
RIGHT NOW IT APPEARS THAT THE COLD FRONT WILL BEGIN TO CROSS THE
AREA STARTING LATE MONDAY NIGHT/EARLY TUESDAY MORNING. WITH THE
FRONT BECOMING MORE PARALLEL TO THE MID LEVEL FLOW...MUCH OF ITS
ASSOCIATED PRECIPITATION WILL ARRIVE WITH AND BEHIND THE FRONT AS IT
CONTINUES TO SLOW ITS EASTWARD PROGRESSION. POPS INCREASE TO CHC BY
TUESDAY MORNING ACROSS THE CWA...AND STAY WITH CHC POPS ON TUESDAY
AND TUESDAY NIGHT. PRECIP TYPE ISSUES MAY COME INTO PLAY BY TUESDAY
EVENING AS CANADIAN HIGH BUILDS IN BEHIND THE FRONT. WILL KEEP IT
SIMPLE THIS FAR OUT WITH RAIN AND/OR SNOW PRECIP TYPES.
ON WEDNESDAY...THE COLD FRONT IS PROGGED TO BE SOUTH AND EAST OF THE
CWA...WITH A WAVE OF LOW PRESSURE FORMING ALONG IT. MODELS ARE SPLIT
AS TO WHETHER THIS LOW PASSES NORTH OR SOUTH OF US...BUT CLOSE
ENOUGH TO KEEP AT LEAST A CHANCE OF PRECIP IN THE FORECAST. WITH THE
POTENTIAL OF COLDER AIR DRAINING IN FROM HIGH PRESSURE TO THE
NORTH...FROZEN PRECIP STILL A POSSIBILITY. AGAIN...WILL KEEP PRECIP
TYPE FORECAST SIMPLE.
FLOW ALOFT BECOMES MORE ZONAL ON THURSDAY. POSSIBLY A WEAK COLD
FRONT APPROACHING OR MOVING THROUGH...BUT WILL GO WITH A DRY.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
LOW PROGGED TO TRACK THRU THE METRO IN THE NEXT COUPLE OF HOURS.
THIS WILL RESULT IN SHIFTING WINDS...FOLLOWED BY IMPROVING
CONDITIONS AS THE STEADY RAIN TAPERS OFF. MVFR IN THE MORNING
WITH NW WINDS IMPROVING TO VFR BY AFTN. SKIES SCT BY EVENING...
WITH VFR OVERNIGHT.
AT KSWF...SFC TEMPS CONTINUE TO HOVER ABV FREEZING. STILL COULD BE
A BRIEF PERIOD OF FZRA AS PCPN TAPERS OFF. BEST LIFT FOR SN PER
TIME HEIGHTS 13Z AND LATER. CHANCE OF SHSN WITH LOC VSBY BLW 3SM
IN THE MORNING. MAY MAINTAIN MVFR CIGS INTO THE EVENING AND
OVERNIGHT DEPENDENT ON HOW MUCH LAKE MOISTURE IS DRAWN SWD.
OUTLOOK FOR 06Z FRIDAY THROUGH TUESDAY...
ANY LINGERING MVFR CIGS AT KSWF WILL IMPROVE TO VFR SAT MORNING.
VFR ELSEWHERE. VFR CONTINUES ALL AREAS THRU SUN WITH HIGH PRES.
MOISTURE IS DRAWN NEWD AHEAD OF AN APPROACHING FRONT SO MVFR
POSSIBLE LATE SUN NIGHT. VFR PROGGED BEHIND THE ASSOCIATED COLD
FRONT TUE.
&&
.MARINE...
A WARM FRONT HAS LIFTED ACROSS THE OCEAN WATERS AND IS CURRENTLY
LOCATED SOMEWHERE OVER SOUTHERN LONG ISLAND. THE LOW PRESSURE THAT
THE WARM FRONT IS ASSOCIATED WITH WILL PASS OVER THE FAR WESTERN
WATERS EARLY THIS MORNING.
WINDS ON THE AREA OCEAN WATERS ARE AROUND 25 KT GUSTING TO 30 KT.
HOWEVER...WITH VERY STRONG WINDS ALOFT...COMBINED WITH HEAVY RAIN
MOVING OVER THE AREA...SOME OF THE STRONGER WINDS ARE EXPECTED TO
MIX DOWN TO THE SURFACE. GUSTS UP TO 35KT WILL BE POSSIBLE ON SOME
OF THE HEAVIER RAINFALL. THUS...WILL KEEP THE GALE WARNING UP FOR
THE OCEAN WATERS AS WELL AS THE EASTERN SOUNDS AND THE SOUTH SHORE
BAYS. THE GALES ARE ONLY UP UNTIL 15Z. THEN...A SCA WILL BE NEEDED.
THE LOW QUICKLY MOVES TO THE NORTH TODAY...WITH A COLD FRONTAL
PASSAGE EXPECTED BY LATE MORNING. WEST/NORTHWEST WINDS WILL REMAIN
AT OR ABOVE SMALL CRAFT BEHIND THE FRONT THROUGH FRIDAY NIGHT. AS
HIGH PRESSURE APPROACHES...WINDS DIMINISH ON SATURDAY. SEAS WILL
REMAIN UP ABOVE SCA THROUGH FRIDAY NIGHT...AND WILL GRADUALLY
SUBSIDE ON SATURDAY.
FOLLOWED WAVEWATCH GUIDANCE WHICH SEEMED REASONABLE.
WINDS AND SEAS ON THE OCEAN SHOULD BE BELOW SCA LEVELS BY SATURDAY
EVENING...THEN TRANQUIL CONDITIONS THROUGH SUNDAY. SCA SEAS COULD BE
POSSIBLE BY MONDAY MORNING AS THE PRESSURE GRADIENT TIGHTENS AHEAD
OF THE NEXT STORM SYSTEM...BUT A BETTER CHANCE AT THIS DURING THE
DAY ON MONDAY. AN ASSOCIATED COLD FRONT PASSES THROUGH DURING
TUESDAY MORNING...WITH SCA CONDITIONS STILL POSSIBLE.
&&
.HYDROLOGY...
AN ADDITIONAL 1 1/2 TO 2 1/2 INCHES OF RAINFALL HAS FALLEN
OVERNIGHT. RAIN WILL TAPER OFF TO SHOWERS BETWEEN 6AM AND 8AM FROM
WEST TO EAST. LOOK FOR AN ADDITIONAL TENTH OR TWO WEST TO HALF TO
THREE-QUARTERS OF AN INCH EAST. SEVERAL OF THE FLASHIER SMALL
STREAMS HAVE REACHED OR EXCEEDED MINOR FLOODING THRESHOLDS...WITH
MOST MAIN STEM RIVERS FORECAST TO STAY BELOW FLOOD STAGE. THE
YANTIC RIVER IN CT IS EXPECTED TO REACH FLOOD STAGE AFTER
DAYBREAK AS WELL....WITH SIGNIFICANT RISES OCCURRING ON ALL RIVERS.
THERE CONTINUES TO BE MANY LOCALES ACROSS THE REGION WHERE WATER HAS
ACCUMULATED IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE BE AWARE
IF TRAVEL IS NECESSARY EARLY THIS MORNING.
&&
.TIDES/COASTAL FLOODING...
THIS MORNINGS HIGH TIDE IS HIGHER ASTRONOMICALLY...WITH GENERALLY
UNDER A FOOT NEEDED TO REACH BENCHMARKS. TIDES CURRENTLY RUNNING
ABOUT 1 1/2 FT ABOVE NORMAL. TIDAL DEPARTURES SHOULD LOWER AS THE
MORNING PROGRESSES AS WINDS SLACKEN AND THEN TURN OFFSHORE...BUT
STILL REMAIN ABOVE MINOR COASTAL FLOODING THRESHOLD WITH SOME SSE
SWELL ACTION. SOUTH SHORE BAYS OF LONG ISLANDS SHOULD ALSO SEE
RISES THIS MORNING TOWARDS MINOR FLOODING THRESHOLDS. WILL
CONTINUE COASTAL FLOOD ADVISORY FOR THESE REGIONS.
AS FOR WESTERN LONG ISLAND SOUND...HIGH TIDE A FEW HOURS LATER (14-15Z).
BY THAT TIME...LOW PRESSURE EXPECTED TO BE OVER LONG ISLAND
SOUND...AND WINDS ARE TRANSITIONING (POSSIBLY LIGHT). TIDES
CURRENTLY RUNNING ABOUT 2 FT ABOVE NORMAL...WOULD EXPECT A DROP
OFF IN TIDAL DEPARTURES TOWARDS THE TIME OF HIGH TIDE...BUT SINCE
ONLY 0.7 FT NEEDED FOR MINOR COASTAL FLOODING...THINK WATER LEVELS
WILL BE CLOSE ENOUGH TO ISSUE ADVISORY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR CTZ005>012.
COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR CTZ009-010.
NY...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR NYZ067>081.
WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR NYZ068.
COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR NYZ071>078-080.
WINTER STORM WARNING UNTIL 8 AM EST THIS MORNING FOR NYZ067.
NJ...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR NJZ002>006-
011.
WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR NJZ002.
COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR NJZ006.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ330-340-345-
350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ335-338.
&&Hazardous weather outlook, Dec 12, 1:50 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 150 AM EST FRI DEC 12 2008 CTZ006>008-011-012-NJZ003>005-011-NYZ079-081-130700- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX- UNION-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 150 AM EST FRI DEC 12 2008 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-NYZ068>070-130700- NORTHERN FAIRFIELD-WESTERN PASSAIC-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 150 AM EST FRI DEC 12 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NJZ006-NYZ071>078-080-130700- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 150 AM EST FRI DEC 12 2008 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-130700- ORANGE- 150 AM EST FRI DEC 12 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-130700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 150 AM EST FRI DEC 12 2008 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-130700- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 150 AM EST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Dec 11, 11:46 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1146 PM EST THU DEC 11 2008 NYZ078>081-120530- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 1146 PM EST THU DEC 11 2008 ...HEAVY SHOWERS WITH GUSTY WINDS WILL IMPACT SUFFOLK COUNTY... AT 1144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY SHOWERS ALONG A LINE EXTENDING FROM BABYLON TO 12 MILES SOUTHEAST OF ROBERT MOSES STATE PARK TO 30 MILES SOUTH OF DAVIS PARK...MOVING NORTHEAST AT 60 MPH. THESE HEAVY SHOWERS WILL BE... NEAR DEER PARK BY 1150 PM. NEAR COMMACK BY 1155 PM. NEAR SMITHTOWN BY MIDNIGHT. NEAR STONY BROOK BY 1205 AM. NEAR YAPHANK BY 1210 AM. NEAR ROCKY POINT BY 1215 AM. WIND GUSTS UP TO 50 MPH ARE POSSIBLE. IN ADDITION...VERY HEAVY RAIN WITH THESE SHOWERS WILL COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:54 PM EST | Areal Flood Advisory | OKX | Hudson | 10 hr |
| Dec 11, 10:05 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 4 hr |
| Dec 11, 11:32 PM EST | Areal Flood Warning | OKX | Bergen, Essex, Passaic, Union | 8 hr |
| Dec 12, 12:07 AM EST | Areal Flood Advisory | OKX | Passaic | 6 hr |
| Dec 12, 5:56 AM EST | River Flood Warning | OKX | Bergen, Passaic | 6 hr |
| Dec 12, 10:03 AM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 117 min |
| Dec 12, 12:18 PM EST | River Flood Warning | OKX | Bergen, Passaic | 42 min |
Nearby
River Flood Warnings in New Jersey, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.